Tonight, on mainstream Irish television, it was once again denied by mainstream Irish psychiatry that SSRI’s can cause some people to become homicidal.
This is a massive cover up to protect the ideology of psychiatry and the pharmaceutical companies…
That’s a fact…
More facts and evidence can be found in the cases collected and documented on these websites..
SSRI Stories is a collection of over 5,000 stories that have appeared in the media (newspapers, TV, scientific journals) in which prescription drugs were mentioned and in which the drugs may be linked to a variety of adverse outcomes including violence.
This updated site includes the stories from the previous site and new ones from 2011 to date. We have used a new “category” classification system on the new stories. We are working back through previously SSRI Stories to bring them into the new classification system. In the meantime use the search box in the upper right column to search through both the old and the new stories.
Also, all of the stories from the original site are available under the Archives tab. These are presented in the traditional site format. Once we have finished the posting of new stories and applying the expanded classification we will make all of this available in this traditional format.
SSRI Stories focuses on the Selective Serotonin Reuptake Inhibitors (SSRIs), of which Prozac (fluoxetine) was the first. For more see About SSRIs.
Adverse reactions are most likely to occur when starting or discontinuing the drug, increasing or lowering the dose or when switching from one SSRI to another. Adverse reactions are often diagnosed as bipolar disorder when the symptoms may be entirely iatrogenic (treatment induced). Withdrawal, especially abrupt withdrawal, from any of these medications can cause severe neuropsychiatric and physical symptoms. It is important to withdraw extremely slowly from these drugs, often over a period of a year or more, under the supervision of a qualified and experienced specialist. Withdrawal is sometimes more severe than the original symptoms or problems.
The following RxISK.org research papers deal with dependence and withdrawal and may be helpful:
- Dependence and Withdrawal
- Halting Antidepressants
- Medicine Induced Stress Syndromes
Latest news: “Devoted” husband shot his wife and himself after having been prescribed antidepressants
The objective of this site is to promote awareness of the dangers of antidepressants.
There is no wish to ban these drugs which give support to a large number of people with depression. However, it is clear that antidepressants are being prescribed to those who are not depressed, to whom they are likely to do more harm than good.
In 2009 my son, who had never been depressed in his life, went to see a doctor over insomnia caused by temporary work-related stress. He was prescribed Citalopram, and within less than a week he had taken his life.
As a consequence I learned of the suicide risk of antidepressants, particularly in the early weeks of uptake or if the dosage is changed up or down, or withdrawn.
Drug companies will say that an adverse reaction which induces suicidal thoughts will affect only about 1% of users. But there are at present over 4 million users of antidepressants in the UK, which means that there are 40 thousand people who may be at risk at one time or another.
The centrepiece of this site is a link to inquest reports, found mostly in the online archives of local newspapers, in which antidepressants are a factor in self-inflicted deaths. The reports cover England and Wales over the past 10 years.
It must be noted that this list is far from exhaustive but, even so, contains exactly 1650 reports, including 263 (or an average of 5 a week) from 2012 alone.
My motivation in embarking on this research has been to offer some understanding to the grieving families who are invariably left a legacy of unanswered questions, along with the memory of horrific loss. Perhaps this site will help answer some of those questions.
WARNING: People who have been prescribed antidepressants should never suddenly stop taking their medication. Gradual tapering is advisable. Anyone considering altering the dosage of their medication, or withdrawing from it, needs to take medical advice first.